Drug-Induced Lichenoid Dermatitis with Histopathologic Features of Mycosis Fungoides in a Patient with Psoriasis Academic Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • BACKGROUND: With recent advancements in the understanding of psoriasis, treatment has evolved toward more targeted therapy in the form of biologics. Although generally safe and well tolerated, various adverse reactions may occur with the use of biologics. OBJECTIVES: The objective of this article is to present a case of a biologic-induced drug eruption initially presenting with histopathologic features of mycosis fungoides (MF). METHODS AND RESULTS: A 47-year-old male presented with an extensive erythematous macular eruption approximately 14 hours after a single dose of etanercept. Histopathology initially revealed a lichenoid dermatitis with features of MF, but immunohistopathology later refuted the presence of MF. CONCLUSIONS: It is important for clinicians to be aware that adverse cutaneous reactions with biologic therapy may initially present with histopathologic features of MF.

publication date

  • November 2010